Thunderstorm Wind, Henderson
- When
- May 14, 2:53 AM CST
- Where
- Henderson County, 1 mi SE of Henderson
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 37.820, -87.567
The gust to 68 mph was measured on Highway 136.
A line of severe thunderstorms moved slowly southeast through the early morning hours. These storms moved through a very moist and unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A line of severe thunderstorms moved slowly southeast through the early morning hours. These storms moved through a very moist and unstable atmosphere. Small-scale bow echoes produced locally damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 2:53 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT THU MAY 14 2009 .DISCUSSION... NO MAJOR CHANGES TO GOING FORECAST. ECMWF...GFS AND NAM ALL HAVE THE COLD FRONT PUSHING ACROSS THE REGION TODAY...STALLING OUT ACROSS SOUTHERN PORTIONS OF OR JUST SOUTH OF THE PAH FORECAST AREA BY LATE TODAY. THE FRONT WILL THEN LIFT NORTH AS A WARM FRONT LATE TONIGHT AND FRIDAY...WITH OUR NEXT COLD FRONT APPROACHING LATE FRIDAY NIGHT AND MOVING THROUGH SATURDAY INTO EARLY SATURDAY NIGHT. THOUGH THE EXACT TIMINGS AND FRONTAL POSITIONS DIFFER BETWEEN THE MODEL...THE OVERALL SCENARIO REMAINS THE SAME. BASED ON THE MODELS...ONLY TIME PERIOD WITHOUT POPS IS THIS AFTERNOON ACROSS THE NORTH HALF OF THE PAH FA. OTHERWISE...KEPT AT LEAST SLIGHT CHANCE POPS OVER THE NEXT THREE DAYS. FOR TODAY...WENT WITH LIKELY POPS THIS MORNING...THEN BY THIS AFTERNOON KEPT CHANCE POPS FOR THE SOUTH HALF OF THE AREA. LIS WILL REMAIN JUST BELOW ZERO THIS AFTERNOON ACROSS WEST KENTUCKY INTO PORTIONS OF SOUTHEAST MISSOURI...SO CONTINUED CHANCES OF THUNDER. FOR TONIGHT...CONTINUED WITH CHANCE POPS ACROSS THE ENTIRE FA...BUT ONLY KEPT THUNDER CHANCES ACROSS THE SOUTH HALF WITH THE BEST INSTABILITY. ON FRIDAY...WITH DAYTIME HEATING AND THE FRONT LIFTING NORTH...WENT WITH GOOD CHANCE POPS FOR SHOWERS AND STORMS...BUT THEN LOWERED TO SLIGHT CHANCE POPS ACROSS MUCH OF THE FA FRIDAY NIGHT WITH THE APPROACH OF THE NEXT COLD FRONT. SATURDAY WILL BE THE NEXT BEST CHANCE OF SHOWERS AND STORMS...WITH PLENTY OF MOISTURE IN PLACE AND THE FAIRLY STRONG COLD FRONT. WENT WITH LIKELY POPS ACROSS THE ENTIRE REGION SATURDAY. SATURDAY NIGHT IS THE BIGGEST DISCREPANCY IN THE MODELS. NAM AND ECMWF QUICKLY CLEAR ANY PRECIP FROM THE AREA SATURDAY EVENING...WHILE THE GFS LINGERS QPF IN OUR AREA INTO SUNDAY MORNING. FOR NOW WENT AHEAD AND KEPT CHANCE POPS SATURDAY NIGHT AND SOME SLIGHT CHANCE POPS ACROSS THE SOUTHEAST HALF OF THE REGION SUNDAY MORNING. HOPEFULLY THE MODELS WILL COME INTO BETTER AGREEMENT OF THE NEXT FEW RUNS. IN ANY CASE...THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK LOOKS DRY AND COOLER WITH LOTS OF SUNSHINE. HIGH PRESSURE WILL BUILD OVER THE EASTERN U.S. TEMPERATURES WILL BE BELOW NORMAL SUNDAY INTO MONDAY NIGHT...MODERATING TO NEAR TO SLIGHTLY ABOVE NORMAL BY MID WEEK. IN THE NEAR TERM...MAV AND MET ARE IN GOOD AGREEMENT AND STAYED PRETTY CLOSE TO GUIDANCE VALUES. IN THE EXTENDED...STAYED NEAR TO A LITTLE ABOVE LATEST MEX GUIDANCE. && .AVIATION... A SOLID LINE OF POTENTIALLY SVR TSTMS NEAR THE OHIO RIVER WILL CONTINUE TO MOVE RAPIDLY TOWARD THE EAST THIS MORNING. THE AREA WITH THE FASTEST MOVEMENT SHOULD CONTINUE TO BE THE NRN HALF OF THE LINE. THE HAZARD OF FREQUENT LIGHTNING WILL LAST ABOUT AN HOUR AT THE KEVV/KOWB TERMINALS...FOLLOWED BY SCT LIGHTNING STRIKES IN THE STRATOFORM RAIN BEHIND THE LINE OF TSTMS. THE LIGHTNING MAY LAST A LITTLE LONGER AT THE KCGI/KPAH TERMINALS. EXPECT GUSTY WINDS TO 25 KTS AHEAD OF AND NEAR THE TSTMS...THEN A WIND SHIFT TO GENERALLY NW AS A COLD FRONT PUSHES THROUGH JUST BEHIND THE LINE. BY SUNRISE... MOST OF THE TSTM ACTIVITY SHOULD BE OUT OF THE PAH FCST AREA...HOWEVER...VFR CLOUDS ARE EXPECTED TO LINGER FOR MUCH OF THE DAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RST AVIATION...DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1007 PM CDT WED MAY 13 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1007 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT IS EXPECTED TO PUSH SOUTHEAST THROUGH MUCH OF THE QUAD STATE AFTER MIDNIGHT. THE STORMS MAY BE SEVERE AS THEY ENTER THE AREA...BUT WILL LIKELY BE WEAKENING AS THEY MOVE EASTWARD THROUGH THE REGION. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT A TORNADO OR TWO AND SOME LARGE HAIL WILL STILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE ANOTHER CONCERN TONIGHT. SOME GUSTS UP TO 30 MPH WILL BE POSSIBLE AHEAD OF THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS CONTINUE IN THE FORECAST THURSDAY THROUGH SATURDAY NIGHT. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE PRIMARY HAZARDS WITH STORMS DURING THIS TIME PERIOD. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY SATURDAY INTO SATURDAY NIGHT. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR RIVER FLOOD INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL HURST 37.84N 89.14W
05/14/2009 E1.00 INCH WILLIAMSON IL EMERGENCY MNGR
QUARTER-SIZED HAIL. RELAYED FROM SPOTTER.
&&
ADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG N JOHNSTON CITY 37.82N 88.93W
05/14/2009 WILLIAMSON IL EMERGENCY MNGR
TREE DOWN ON A POWERLINE.
&&
ADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 258 AM CDT THU MAY 14 2009 ILZ088-089-092>094-KYZ001>005-MOZ110>112-114-141000- UNION IL-JOHNSON-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...VIENNA...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 258 AM CDT THU MAY 14 2009 ...SIGNIFICANT WEATHER ADVISORY... A LINE OF STRONG THUNDERSTORMS WILL MOVE RAPIDLY EAST ACROSS THE MISSISSIPPI RIVER. AT 255 AM...THE LINE OF STORMS EXTENDED FROM ANNA ILLINOIS...SOUTHWEST ACROSS CAPE GIRARDEAU MISSOURI...TO DEXTER. THE LINE IS MOVING EAST AT 45 MPH. BY 4 AM...THE LINE WILL EXTEND FROM POPE COUNTY...ACROSS METROPOLIS ILLINOIS AND PADUCAH KENTUCKY...SOUTHWEST TO CLINTON AND FULTON. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS IN THIS LINE. A PERIOD OF VERY HEAVY RAIN WILL OCCUR...REDUCING VISIBILITY BELOW A MILE. YORK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
304 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG NEELYVILLE 36.56N 90.51W
05/14/2009 BUTLER MO LAW ENFORCEMENT
8X10 SHED DESTROYED. MINOR SHINGLE DAMAGE. 2 TREES
DOWNED.
&&
ADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
307 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND GST 7 W HARRISBURG 37.74N 88.68W
05/14/2009 E60.00 MPH SALINE IL LAW ENFORCEMENT
PATROL OFFICER ESTIMATED 60 MPH WIND WITH DEBRIS IN THE
AIR.
&&
ADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT THU MAY 14 2009 ILZ078-083-086-087-INZ081-082-085>087-KYZ018-140915- SALINE-GALLATIN-WHITE-WABASH-VANDERBURGH-PIKE-GIBSON-WARRICK-POSEY- HENDERSON- INCLUDING THE CITIES OF...CHANDLER...EVANSVILLE...FORT BRANCH... MELODY HILL...MOUNT CARMEL...MOUNT VERNON...OAKLAND CITY AND PRINCETON 310 AM CDT THU MAY 14 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 408 AM EDT/308 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH STRONG WINDS 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT CARMEL TO OMAHA...MOVING EAST AT 50 MPH. THE EVANSVILLE METRO AREA WILL IMPACTED BY THIS LINE OF STORMS BY 400 AM CDT. MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Evansville,IN radar (KVWX), 51 km away, was scanning. The volume nearest the first event began at 08:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
The gust to 68 mph was measured on Highway 136.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165962.